What's Next?
home link

Spring Education Seminar 2019 In Florida: Co-Partnership Between WFOA & SCO

Spring Education Seminar 2019 In Florida:
Co-Partnership Between WFOA & SCO

April 11-14, 2019

DESTIN, FLORIDA

BAYTOWNE CONFERENCE CENTER
SANDESTIN GOLF AND BEACH RESORT

Click here to register!

 

 

 

Registration info:

All Course Registration Fee (excludes JP) (Non-Refundable after April 1)

WFOA & SCO - $350

FOA/ AOA – $500

NON-Member - $600

$50 Cancellation Fee

DISCOUNTS AVAILABLE TO CERTAIN GROUPS-CONTACT WFOA or SCO

MEDICAL ERRORS – Included in All Course Fee

JURISPRUDENCE additional $100 (FREE TO WFOA & FOA MEMBERS WITH DISCOUNT CODE-contact [email protected] for code)

***Note: a minimum number of registrants MUST be met in order for Medical Errors and Jurisprudence to be held.  WFOA & SCO Reserves the right to withdraw these courses from the curriculum and refund course fees for Medical Errors if minimum requirement is not met.

21 HOURS POSSIBLE FOR CREDIT FOR EVENT
6 HRS CEE/TQ (GRATUITUS TESTING)

Friday (6 hours of CE-CE Broker & COPE Pending)
Saturday (7 hours of CE – CE Broker & COPE Pending)
Sunday (8 hours of CE Offered – CE Broker & COPE Pending)

 

Hotel info:

Hotel Rate: Varies based upon room selection, $179 (+)

Room Block Link & Code: http://www.Sandestin.com/24139J.aspx     CODE- 24139J

 

Things going on:

GOLF - Please contact Dr. Jennifer Major if interested in making reservations to golf contact her at [email protected] 

WINE FESTIVAL ON SITE!  www.Sandestinwinefestival.com is the website to purchase tickets. 

 

Event Registration Link: 

http://www.cvent.com/d/8bq3xg/4W

 

Sponsorship Levels:

Bronze-$600 (Booth Only)
Silver - $1,000
Gold - $2,000
Platinum - $3,000
Diamond - $4,000

 

 


Agenda


Thursday, April 11, 2019

 

8:00 pm - 9:30 pm

Welcome Reception - Sponsored by Retina Specialty
Family Welcome to Attend with Registrant
Location: Baytowne Conference Center

Note: Event Administrator will be on hand to provide you with CE Attendee Packets and for onsite registration.

 

 

Friday, April 12, 2019

 

6:30 am - 2:30 pm

Packet Pick-up & Onsite Registration

 

7:00 am

Breakfast
Location: Baytowne Conference Center

 

7:30 – 8:30 am

Course 1: Addressing Mental Illness in an Optometric Setting
Location: Baytowne Conference Center
COPE ID: 61278-SD, 1 Hour
Instructor: Wil McGriff, MPH, OD

Description: As primary health care providers, optometrist play a key role in the treatment of patients with mental illness. This course will provide an overview of the major mental illnesses present in the population, the effects and presentation of these illnesses in an optometric setting, and recommend methods and resources to address the affected patients’ ocular health and vision needs.

 

8:30 am – 10:30 am

Course 2: Round 2: Neuro, Orbit, & Optic Nerve Brainteaser Cases
Location: Baytowne Conference Center
COPE ID: 60761-NO, 2 Hours (CEE/TQ)
Instructor: Christopher J. Borgman, OD, FAAO

Description: This course is a continuation of a previous neuro-optometry lecture and will attempt to review and discuss the pathology behind 11 neuro-optometry and orbital pathology cases that are not seen in optometry every day. An approach to review and use our knowledge of ocular anatomy, physiology, and pathology will be reviewed to best manage patients that may not present every day. New thoughts in the management and treatment of neuro-optometry and orbital pathology cases will be reviewed.

 

10:30 am - 11:30 pm

EXHIBIT HALL OPEN
Location: Baytowne Conference Center

 

11:30 am - 12:30 pm

Course 3: Lunch & Learn: Headaches: Would you like glasses, ibuprofen, or an ambulance?
Location: Baytowne Conference Center

COPE ID: 60822-NO, 1 Hour
Instructor: Wil McGriff, MPH, OD

Description: Patients frequently present to an optometric exam with complaints of pain in and around their eyes. The treating optometrists must accurately determine if the cause of the pain is manageable within the optometric setting or if it will require outside specialty care. This course will prepare optometrist to differentiate between common and uncommon types of headache and recommend steps to ensure that the affected patients’ needs are management effectively, efficiently, and safely.

 

12:30 pm - 2:30 pm

Course 4: Intraocular Lens Considerations
Location: Baytowne Conference Center

COPE ID: 60993-AS, 2 Hour (CEE/TQ)
Instructor: Stephen Wetick, O.D.

Description: Intraocular lens is the most commonly implanted device following cataract surgery. The lecture will expose the clinician to the general concepts to IOL design and visual performance following cataract surgery. A discussion on the history, IOL materials, design features and special designs to improve optical performance. In addition, different IOL premium options, and certain factors will come into play when considering implanting and upgraded lens. Finally, steps to maximize good surgical outcomes will be discussed and how the clinician can play a role in achieving this.

 

2:30 pm - 3:30 pm

EXHIBIT HALL OPEN
Location: Baytowne Conference Center

 

 

Saturday, April 13, 2019


6:30 am - 2:30 pm

Packet Pick-up & Onsite Registration

 

7:00 am

Breakfast
Location: Baytowne Conference Center

 

7:30 am – 8:30 am

Course 5: Clinical Pearls in the Management of Diabetic Retinopathy
Location: Baytowne Conference Center

COPE ID: 60810-PS, 1 Hour
Instructor: Jessica Haynes OD FAAO

Description: Diabetic retinopathy remains a leading cause of vision loss in adult patients in the United States despite the fact that 98% of vision loss from diabetes is preventable with timely intervention. This  lecture will begin with a review of  landmark clinical trials in diabetic retinopathy along with past and current terminology used for the condition. Clinical pearls the management of diabetic retinopathy will then be sprinkled throughout this lecture that is jam packed with real life case examples seen in both a retina specialty clinic and a teaching institution. These  pearls are aimed to improve clinical examination as well as ocular imaging interpretation such as OCT and OCT-A. This will help to differentiate which patients may benefit from treatment versus those that can be monitored and to determine appropriate follow up schedules.

 

8:30 am - 10:30 pm

Course 6: Addressing Diabetes as a Team with PPOD
Location: Baytowne Conference Center

COPE ID: 60824-PB, 2 Hours
Instructor: Wil McGriff, MPH, OD

Description: Many optometrists are not aware of the “PPOD: Pharmacy, Podiatry, Optometry, & Dentistry” initiative developed by the National Diabetes Education Foundation, which was developed to enhance the collaborative care of individuals with diabetes to improve health outcomes and participation in recommended annual screenings. This course will discuss the purpose and benefits of the PPOD program and prepare optometrists to incorporate PPOD practices in their clinical care.

 

10:30 am - 11:30 pm

Course 7: OCT-A in Clinical Practice
Location: Baytowne Conference Center

COPE ID: 60812-PD, 1 Hour
Instructors: Jessica Haynes OD FAAO

Description: Use of OCT-A in clinical practice still remains in its infancy, but with more and more physicians obtaining access to the technology, the questions arises "How can we use this to improve patient care?" This lecture will begin with a brief overview of the technology, but will focus on how it is currently utilized in the setting of a retinal specialty clinic and disease specialty clinic . Real life case examples will be highlighted throughout the lecture to demonstrate pros and cons of the technology as well as what additional information OCT-A  provides versus older technologies such as OCT and fluorescein angiography.

 

11:30 am - 12:30 pm

PROMOTIONAL LUNCHEON-DOOR PRIZES (Must be present to win)
OPPORTUNITY TO HEAR ABOUT SPONSOR & EXHIBITOR PRODUCTS

Location: Baytowne Conference Center

 

12:30 pm - 1:30 pm

Course 8: RETINA         
Location: Baytowne Conference Center

COPE ID: Pending, 1 Hour
Instructor: Ryan Tarantola, MD

Description: Discussion of all things retina.

 

1:30 pm - 3:30 pm

Course 9: Understanding Anterior Ischemic Optic Neuropathy
Location: Baytowne Conference Center

COPE ID: 60814-PS, 2 Hour
Instructor: Stephen Wetick, O.D.

Description: Ischemic optic neuropathy is one of the prevalent causes of irreversible vision loss in the middle-aged and elderly. Despite the prevalence of the condition, confusion exists among eye care providers regarding the pathogenesis as well as appropriate management. This course will discuss the hallmark differences between the two types of anterior ischemic optic neuropathy, identifying those at increased risk, and address treatment considerations.

 

3:30 am - 4:30 pm

EXHIBIT HALL OPEN
Location: Baytowne Conference Center

 

 

Sunday, April 14, 2019

 

7:30 am - 2:30 pm

Packet Pick-up & Onsite Registration

 

8:00 am

Breakfast
Location: Baytowne Conference Center

 

8:30 am – 9:30 am

Course 10: Diagnostic Imaging in Macular Degeneration
Location: Baytowne Conference Center

COPE ID: 60811-PD, 1 hour
Instructor: Jessica Haynes OD FAAO

Description: Age related macular degeneration (ARMD) is a commonly encountered condition in optometric practice. This lecture will review diagnostic imaging strategies useful in macular degeneration including fluorescein angiography, optical coherence tomography, fundus autofluorescence, and optical coherence tomography angiography. Diagnostic imaging will be viewed alongside fundus photographs of the condition, enhancing the viewer’s ability to appreciate what they are seeing on clinical examination. Each imaging technique provides a unique puzzle piece in putting together a more complete clinical picture of macular degeneration.

 

9:30 am - 10:30 pm

Course 11: Optometric Co-management of Retinal Lasers
Location: Baytowne Conference Center
COPE ID: 60813-PS, 1 Hour
Instructor:  Jessica Haynes OD FAAO

Description: In the era of anti-VEGF, the use of retinal lasers for certain conditions has dramatically declined, but still it remains a mainstay treatment option in retinal practice. With proper understanding of retinal disease and treatment options available, optometrists can play a crucial role in the co-management of patients requiring retinal laser. This lecture will review retinal photocoagulation in the context of focal laser, panretinal photocoagulation, and laser retinopexy for retinal breaks. In addition, the utility of photodynamic therapy will be discussed. Who might benefit from laser, why is it done, and how is it done will all be addressed in this lecture, packed with real life case examples seen and managed by optometrists working in a retina specialty clinic. 

 

10:30 am - 12:30 pm

Course 12: Glaucoma: What Would You Do?
Location: Baytowne Conference Center

COPE ID: 60762-GL, 2 hours (CEE/TQ)
Instructor: Christopher J. Borgman, OD, FAAO

Description: Treating glaucoma can be straightforward in some cases and much more challenging in other cases.  Additionally, each eye care provider often times has different approaches to decision making in glaucoma management.  This course is designed to present challenging glaucoma cases with multiple and different treatment options in which attendees use clickers for immediate audience feedback on what treatment options are best for the cases provided.

 

12:30 pm - 2:30 pm

Course 13 (Lunch & Learn): Prevention of Medical Errors
Location: Baytowne Conference Center

COPE ID: Pending-EJ, 2 hour
Instructor: Carl Spear, OD, MBA, FAAO

Description: The different types of medical errors are presented including root cause analysis, error reduction and future prevention that may be useful within a primary optometric eyecare setting.  Also presented are situations where medical error can sometimes lead to medical malpractice.

 

2:30 pm - 4:30 pm

Course 14: Florida Jurisprudence Laws and Rules of Practice
Location: Baytowne Conference Center

COPE ID: Pending-EJ, 2 hours
Instructor: Carl Spear, OD, MBA, FAAO

Description: This course will review the governing statutes and rules that regulate the practice of Optometry in the State of Florida.  The course is designed and presented to meet the two hour Florida Jurisprudence CE Requirement.